# SDR CA020430002

- Difficulty date: April 8, 2002
- Submitted: May 7, 2002
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 10,479 hours
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: LW16740
- Condition: Separated
- Location: Nr 6 Cylinder
- Stage of operation: AP
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: E

## Discrepancy

(CAN) UPON FINAL THE PILOT NOTICED THE RT ENGINE STARTED TO RUN ROUGH & MAP CLIMB WITH A CHT DECREASE. WHEN THE POWER WAS REDUCED TO IDLE AT LANDING THE ENGINE STOPPED.  THE PILOT RESTARTED THE ENGINE & TAXIED IN, BUT NOTICED THE RT ENGINE TO BE RUNNING ROUGH. UPON INSPECTION THE NR 6 CYLINDER EXHAUST VALVE WAS MISSING. DAMAGE TO THE PISTON AND CYLINDER HEAD HAD OCCURRED. THE ENGINE WAS REMOVED FOR OVERHAUL.
